PL EN


Preferences help
enabled [disable] Abstract
Number of results
2009 | 5 | 4 | 286-290
Article title

Implantacja układu stymulującego u chorego z zespołem MAS imitującym napad padaczki

Content
Title variants
EN
Pacemaker implantation in patient with Morgagni-Adams-Stokes syndrome mimicking epilepsy
Languages of publication
EN PL
Abstracts
EN
We present a case of 70 years old man with heart conduction disturbances in whom neurological disorder has been previously recognized. The principal causes of loss of consciousness are vascular, cardiac and neurological disorders, rarely metabolic and psychogenic causes occur. In more than ten per cent the cause is not recognized. Diagnosis is based mainly on clinical history, physical examination and noninvasive diagnostic tests, also specialist evaluation. In some cases invasive tests are conclusive. Typical symptoms accompanied by loss of consciousness, such as rapid onset, presence of prodromal signs, cyanosis or pallor, seizures and urinary incontinence, are not specific and can occur in all cases with different intensification, not depending on the cause. In the current case in our patient the presence of convulsive syncope mimicking epilepsy in clinical presentation caused a delay of proper cardiologic diagnosis. The final diagnosis was based on clinical evaluation and noninvasive diagnostic tests. The confirmation of diagnosis was recording total A-V block without substitute rhythm in 24-h Holter monitoring during a syncopal episode. In a patient with trifascicular block in ECG and syncope without other cause of events should be implanted pacemaker according to the Guidelines of the European Society of Cardiology of 2007. A loss of consciousness is an important clinical problem because they are relatively frequently in a daily practice, they are associated with injuries and they can lead to invalidity or event a death of a patient. In most cases even not clear cause can be recognized thanks to diagnostic tests and experience of a doctor and their knowledge of EBM.
PL
W pracy przedstawiono przypadek 70-letniego chorego z utratami przytomności i zaburzeniami przewodnictwa w układzie przewodzącym serca, u którego pierwotnie rozpoznano schorzenie neurologiczne. Głównymi przyczynami utrat przytomności są zaburzenia naczyniowe, sercowe i neurologiczne, rzadko zdarzają się metaboliczne i psychogenne. W kilkunastu procentach nie udaje się ustalić ich czynnika sprawczego. Diagnostyka w głównej mierze opiera się na wywiadzie i badaniu przedmiotowym oraz nieinwazyjnych testach diagnostycznych, również konsultacjach specjalistycznych. U niektórych pacjentów rozstrzygające są badania inwazyjne. Typowe objawy towarzyszące utratom przytomności, takie jak obecność zwiastunów, nagły początek, sinica lub bladość, drgawki czy nietrzymanie moczu, nie są swoiste i mogą wystąpić we wszystkich przypadkach z różnym natężeniem niezależnie od czynnika wywołującego. W opisywanym w artykule przypadku chorego obecność w obrazie klinicznym utraty przytomności z drgawkami naśladującymi napad padaczki stała się przyczyną opóźnienia właściwej diagnozy kardiologicznej. Ostateczne rozpoznanie ustalono na podstawie wywiadu oraz nieinwazyjnych testów diagnostycznych. Potwierdzeniem diagnozy było ujawnienie całkowitego bloku A-V bez rytmu zastępczego stwierdzone w 24-godzinnym badaniu holterowskim EKG, w trakcie którego nastąpił incydent utraty przytomności. U pacjenta z blokiem trójwiązkowym w EKG i utratami przytomności zgodnie ze standardami ESC zalecana jest implantacja stymulatora serca, o ile nie podejrzewa się innej przyczyny omdleń. Utraty przytomności stanowią ważny problem kliniczny, ponieważ stosunkowo często spotykane są w codziennej praktyce, wiążą się z urazowością i mogą prowadzić do inwalidztwa lub nawet zgonu chorego. Diagnostyka, doświadczenie i wiedza oparta na EBM umożliwiają w większości przypadków ustalenie nie zawsze ewidentnej przyczyny.
Discipline
Publisher

Year
Volume
5
Issue
4
Pages
286-290
Physical description
Contributors
  • Oddział Chorób Wewnętrznych, 116. Szpital Wojskowy z Przychodnią, Opole
  • Klinika Kardiologii, Wojskowy Instytut Medyczny, Warszawa
  • Klinika Kardiologii, Wojskowy Instytut Medyczny, Warszawa
  • Klinika Kardiologii, Wojskowy Instytut Medyczny, Warszawa
  • Oddział Chorób Wewnętrznych, 116. Szpital Wojskowy z Przychodnią, Opole
References
  • 1. Patel S.J., Jackson G., Marshall A.: Convulsive syncope in young adults: think of a cardiac cause. Int. J. Clin. Pract. 2001; 55: 639-640.
  • 2. McCrea W, Findley L.J.: A case of ‘epilepsy1 successfully treated by cardiac pacing. J. R. Army Med. Corps 1993; 139: 66-68.
  • 3. Diadyk A.I., Vatutin N.T., Dziugan’ S.A. i wsp.: [The Morgagni-Adams-Stokes syndrome masking itself as epilepsy]. Vrach. Delo 1991; (2): 102-104.
  • 4. Herold G. i wsp.: Medycyna wewnętrzna. Repetytorium dla studentów medycyny i lekarzy. PZWL, Warszawa 2001: 298-299.
  • 5. Jędrzejczak J.: Padaczka. Najtrudniejsze są odpowiedzi na proste pytania. Termedia, Poznań 2008: 28-33.
  • 6. Smith P.E.M., Wallace S.J.: Padaczka - kliniczny przewodnik. α-medica press, Bielsko-Biała 2003: 14-15, 86-88, 104-110, 139-145.
  • 7. Braunwald E.: Choroby serca. Elsevier Urban & Partner, Wrocław 2007: 885-892.
  • 8. Oh J.H., Hanusa B.H., Kapoor WN.: Do symptoms predict cardiac arrhythmias and mortality in patients with syncope? Arch. Intern. Med. 1999; 159: 375-380.
  • 9. Zarraga I.G., Ware D.L.: Syncope, seizure, or both? An unusual case of complete heart block. J. Electrocardiol. 2007; 40: 493-495.
  • 10. Dąbrowska B.: Komentarz redakcyjny. Kardiol. Pol. 2007; 65: 716.
  • 11. Vardas P.E., Auricchio A., Blanc J.J. i wsp.; European Society of Cardiology; European Heart Rhythm Association: Guidelines for cardiac pacing and cardiac resynchronization therapy: The Task Force for Cardiac Pacing and Cardiac Resynchronization Therapy of the European Society of Cardiology. Developed in collaboration with the European Heart Rhythm Association. Eur. Heart J. 2007; 28: 2256-2295.
  • 12. You C.F., Chong C.F., Wang TL. i wsp.: Unrecognized paroxysmal ventricular standstill masquerading as epilepsy: a Stokes-Adams attack. Epileptic Disord. 2007; 9: 179-181.
  • 13. Takayanagi K., Hisauchi I., Watanabe J. i wsp.: Carbamazepine-induced sinus node dysfunction and atrioventricular block in elderly women. Jpn. Heart J. 1998; 39: 469-479.
  • 14. Kenneback G., Bergfeldt L., Vallin H. i wsp.: Electro-physiologic effects and clinical hazards of carbamazepine treatment for neurologic disorders in patients with abnormalities of the cardiac conduction system. Am. Heart J. 1991; 121: 1421-1429.
  • 15. Kouakam C., Daems C., Guedon-Moreau L. i wsp.: Recurrent unexplained syncope may have a cerebral origin: report of 10 cases of arrhythmogenic epilepsy. Arch. Cardiovasc. Dis. 2009; 102: 397-407.
  • 16. Brignole M.: International study on syncope of uncertain aetiology 3 (ISSUE 3): pacemaker therapy for patients with asystolic neurally-mediated syncope: rationale and study design. Europace 2007; 9: 25-30.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-524730a1-3d2c-4c25-8f8c-b241a87ac167
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.